MAUDE Adverse Event Report: ARTHREX, INC. PIN GUIDE, UINVERS VAULTLOCK GLENOID, MD; INSTRUMENT, MANUAL, SURGICAL, GENERAL USE

ARTHREX, INC. PIN GUIDE, UINVERS VAULTLOCK GLENOID, MD; INSTRUMENT, MANUAL, SURGICAL, GENERAL USE
Model Number PIN GUIDE, UINVERS VAULTLOCK GLENOID, MD
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/17/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported that during a shoulder arthroplasty procedure, both the vault lock medium pin guide, ar-9215-4cgpp, and vault lock medium trial, ar-9236-02pp, were broken.The pin won't slide through pin hole and the trial center peg snapped off inside patient.The peg was removed and the case was completed with no adverse effect to the patient.Additional information provided 07/20/2020: the peg was retrieved; surgeon had to drill around it to loosen it, then used a grasper to retrieve it.The snapped off peg was lost after it was retrieved from patient.
 
Additional Manufacturer Narrative
Complaint confirmed, the pin hole was found to be damaged, causing it to be undersized.The undamaged section was found to meet dimensional specifications.A likely cause of the event is user-applied mechanical forces.

Brand Name
PIN GUIDE, UINVERS VAULTLOCK GLENOID, MD
Common Device Name
INSTRUMENT, MANUAL, SURGICAL, GENERAL USE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key10366779
Report Number1220246-2020-01997
Device Sequence Number16955657
Product Code MDM
UDI-Device Identifier00888867239005
UDI-Public00888867239005
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 08/05/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberPIN GUIDE, UINVERS VAULTLOCK GLENOID, MD
Device Catalogue NumberAR-9215-4CGPP
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 07/20/2020
Supplement Date Received by Manufacturer07/20/2020
Initial Report FDA Received Date08/05/2020
Supplement Report FDA Received Date08/05/2020
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;